Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Having migraine in right temporal area. Frontal headache occurs then focuses on right temporal area. Taking Sumitriptan. Advise?

User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2766 Questions
Question
Age 52 years. Male. Chronic patient of right temporal area migraine since last 35 years. Pain is relieved by No other painkiller except allopathic drug Sumitriptan 25 mg which I am consuming daily since last 10 years and now I am afraid of its side effects such as elevated B.P. Homeopathic medicines like Belladona 30 Sanguinaria 30 and many more were tried by local nongraduate homeopaths but only aggravate the pain hence did not continue it. At the start frontal headache occurs then focuses on right temporal area. What should I do ?
Posted Sat, 28 Sep 2013 in Headache and Migraines
 
 
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer:
You need prophylaxis

Detailed Answer:
Hello,
Thanks for choosing health care magic for posting your query.
I have gone through your question in detail and I can understand what you are going through.
I understand that you have a terrible migraine and you have significant disability cause of the migraine. The drug Sumatriptan is a good medication for acute attacks but you should take prophylaxis as well which will avert further attacks of migraine. Some medications which will be useful are Divalproex, propranolol etc which will reduce the occurrence of migraine.
Also try to identify any specific triggers of migraine and try to avoid them as much as possible. Some common triggers are excessive watching of TV, chocolates, coffee, exertion and stress.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy

Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
 
Follow-up: Having migraine in right temporal area. Frontal headache occurs then focuses on right temporal area. Taking Sumitriptan. Advise? 2 hours later
Thanks for your reply. In continuation to previous description of problem I would like to add that
1. In the 1994-95 I was prescribed by a neurologist, Ciplar 40 mg O.D. Imipramine 10 mg O.D. and flunnarizine 10 mg which I continued for about 6 month and later gave up as I found not much significant relief.
2. The present condition is that I have almost everyday migraine attack without XXXXXXX and hence I am compelled to consume Sumitriptan 25 mg as Vasograine does not give me relief at all.
3. Can I continue Sumitriptan 25 O.D. or switch over to Rizatriptan 10 mg.
4.In order to control B.P. I am taking Ramipril 5 mg O.D.
Please let me know the prognosis.
 
 
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer:
Continue with sumatriptan

Detailed Answer:
Hello
Thanks for the follow-up query and the add-on information.
If you are getting relief in acute symptoms using sumatriptan then there is no need to shift to Rizatriptan. All the triptans are good in acute pain relief but are so much effective while dealing with prophylaxis. Divalproex and amitrypltiline are good drugs when the migraine is resistant to most of the conventional prophylaxis medications.
Prognosis, to be true, is not very good. However many times there is also a spontaneous remission of the migraine attacks at some age and even that is possible. So difficult to predict the prognosis. But you should certainly try some medications cause the illness is very disabling.
Hope that helps
Regards
Dr. Srikanth Reddy
Neuro-Psychiatrist
Above answer was peer-reviewed by
 
Follow-up: Having migraine in right temporal area. Frontal headache occurs then focuses on right temporal area. Taking Sumitriptan. Advise? 56 minutes later
Thanks for reply. Before we close this session this is my last question :
1. Am I prone to MYOCARDIAL ISCHEMIA or any RENAL DISORDER due to prolonged use of SUMITRIPTAN ?
2. Should I consult a Doctor for cardiac evaluation or renal function test as a precautionary measure though I don't have any other complaint.
3. Is prophylactic medication a must in my case ?
With this, I end up my queries. Awaiting your reply.

With due regards.



 
 
Answered by Dr. Srikanth Reddy 13 minutes later
Brief Answer:
No such side-effect

Detailed Answer:
Hello
Sumatriptan may not lead to cardiac or kidney conditions as a common side-effect. However rarely like any other drug, it may cause but it is not common. However if you are already a cardiac or kidney patient then the dosages should be used more cautiously. That is the reason a doctor may ask you whether you have any cardiac or kidney conditions beforehand. Never cross a dose of 200mg/day.
You can get an ECG done along with Kidney Function test as a baseline and can monitor it yearly in case if you feel you need to. But that is not very useful.
You said you have headaches daily, so prophylactic medications will be very useful in your case.

Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy

Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor